MAUDE Adverse Event Report: PHILIPS MEDICAL SYSTEMS NEDERLAND B.V. VUE PACS; SYSTEM, IMAGE PROCESSING, RADIOLOGICAL

PHILIPS MEDICAL SYSTEMS NEDERLAND B.V. VUE PACS; SYSTEM, IMAGE PROCESSING, RADIOLOGICAL
Model Number VUE PACS
Medical Device Problem Code Patient Data Problem (3197)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/12/2024
Type of Reportable Event Malfunction
Event or Problem Description
It has been reported to philips by swissmedic (ghol-sig-2024-055) that a customer reported that vue pacs displays patient x, but when double-clicked patient y appears in the worklist.The system was in clinical use when this occurred.There was no report of harm.Philips has started an investigation of this complaint.
 
Additional Manufacturer Narrative
The manufacturer previously reported that the customer alleged that vue pacs displayed patient x, but when double-clicked, patient y appeared in the worklist.Customer claimed patient safety risk due to getting the wrong images of the patient.The investigation revealed in the sequence of events that the customer has opened and closed a few selected names in vue explorer.After random number of patients review, a new selection is made with the double-click action on a series.Vue explorer then occasionally loaded another patient information to be reviewed instead of the new patient selection.This issue was detected by the customer and there were no reports of patient harm.The root cause of the issue was due to a software defect that was caused by a race condition, where the double-click code event arrived before the selection code event.That caused execution of the double-click on the previous selection even though this is not the item clicked.A review of the instructions for use (ifu) of vue pacs was conducted as part of the investigation into this issue, and it is confirmed that the device was being used within the intended and indicated use of the device (to load an entire study from the list of studies pane or series thumbnails pane: double-click on the study).Considering the standard practice of care, a physician would verify the patient information and determine the presented information is of another patient; therefore, there would be no reasonably foreseeable risk of harm of a misdiagnosis of patient condition.Desired patient name remains on the worklist, available to open next, so no delay in care or diagnosis.

Brand Name
VUE PACS
Common Device Name
SYSTEM, IMAGE PROCESSING, RADIOLOGICAL
Manufacturer (Section D)
PHILIPS MEDICAL SYSTEMS NEDERLAND B.V.
veenpluis 6
best 5684 PC
NL  5684 PC
Manufacturer (Section G)
PHILIPS MEDICAL SYSTEMS NEDERLAND B.V.
veenpluis 6
best 5684 PC
NL   5684 PC
Manufacturer Contact
trudy kunnen
veenpluis 6
best 5684 -PC
NL   5684 PC
MDR Report Key19088522
Report Number3003768277-2024-02179
Device Sequence Number7141167
Product Code LLZ
UDI-Device Identifier00884838100336
UDI-Public00884838100336
Combination Product (Y/N)N
Initial Reporter CountrySZ
PMA/510(K) Number
K170580
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberVUE PACS
Device Catalogue Number8986424
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/14/2024
Supplement Date Received by Manufacturer04/11/2024
Initial Report FDA Received Date04/11/2024
Supplement Report FDA Received Date05/08/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown